# SDR CA190417004

- Difficulty date: April 14, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Aerosp ATR 42-300
- Aircraft time: 42,550 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF5
- System (JASC): 6197 · Propeller/Propulsor System Wiring
- Part: Lead
- Part number: AC820444
- Condition: Broken
- Location: Nr 2 Propeller
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT HAD EXPERIENCED A #2 DE-ICE FAULT IN FLIGHT. UPON INVESTIGATION FOUND THE #2 BLADE DE-ICE LEAD HAD BROKEN. THE LEAD THAT IS IN QUESTION IS PMA PART MANUFACTURED IN THE USA BY AEROCESS. THESE PROP DE-ICE LEADS HAVE BEEN IDENTIFIED BY OUR RELIABILITY DEPARTMENT AS A HIGH FAILURE RATE ITEM. HAMILTON SUNDSTRAND PROPELLER MAINTENANCE MANUAL, P5188, 61-10-00, FIGURE 704, SHOWS THE HEATER LEADS BEING INSTALLED INTO THE TERMINAL COVER (160A). WHEN IN FIELD TESTS WERE PERFORMED THE OEM HEATER LEAD FIT CORRECTLY INTO THE SLOTS WHEREAS THE PMA HEATER LEAD, AC820444-3 AND CONSEQUENTLY -4 WOULD NOT FIT. THIS DIMENSION PROBLEM CAUSED THE LEAD TO SIT PROUD OF THE SLOT PUTTING UNDUE STRESS ON THE LEAD AT THE CRIMP TO THE FITTING. UPON CLOSER INVESTIGATION OF THE 90 DEGREE ATTACHMENT FITTING AT THE END OF THE HEATER LEAD, IT IS OBSERVED TO HAVE A WIDER DIMENSION AT THE CRIMP AREA ON THE FITTING AS OPPOSED TO THE BRAIDED WIRE. THE PMA PART AC820444-3 HAS A LONGER CRIMP SLEEVE, 13.5MM, AS OPPOSED TO THE OEM LEAD WHICH HAS A MEASUREMENT OF 11MM. THIS DIFFERENCE IS BIG ENOUGH TO CAUSE THE CRIMPED AREA TO EXTEND INTO THE RIBBED SLOTS OF THE TERMINAL COVER, PREVENTING CORRECT INSTALLATION INTO THE SLOT. A COPY OF THE RELIABILITY INVESTIGATION HAS BEEN ATTACHED IN THE DOCUMENT SECTION. (TC# 20190417004)
